Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 34, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at May 21, 2024, 7:24 AM CDT for Adair County, Cass County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2024, 7:24 AM CDT (12:24 UTC)
- Expired
- May 21, 2024, 8:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Adair County, IA, Cass County, IA
The radar
The Des Moines radar (KDMX), 107 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:15 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 562 m²/s²
- 0-3 km storm-relative helicity
- 663 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
946
WFUS53 KDMX 211224
TORDMX
IAC001-029-211300-
/O.NEW.KDMX.TO.W.0034.240521T1224Z-240521T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
724 AM CDT Tue May 21 2024
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Central Cass County in southwestern Iowa...
Northwestern Adair County in southwestern Iowa...
* Until 800 AM CDT.
* At 724 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lewis, or 5 miles south of Atlantic, moving east
at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cumberland around 730 AM CDT.
Other locations impacted by this tornadic thunderstorm include Wiota,
Lake Anita State Park, Cumberland, Anita, Anita Municipal Airport,
Massena, and Bridgewater.
This includes Interstate 80 between mile markers 73 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This is a dangerous storm, capable of producing large hail driven by
severe winds! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! If you are caught outdoors, cover your head and
neck.
&&
LAT...LON 4126 9506 4137 9509 4150 9467 4125 9460
TIME...MOT...LOC 1224Z 262DEG 34KT 4132 9500
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Lee3 follow-up statements
234
WWUS53 KDMX 211231
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
731 AM CDT Tue May 21 2024
IAC001-029-211300-
/O.CON.KDMX.TO.W.0034.000000T0000Z-240521T1300Z/
Cass IA-Adair IA-
731 AM CDT Tue May 21 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN CASS AND NORTHWESTERN ADAIR COUNTIES...
At 731 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Cumberland, or 7 miles southeast of Atlantic, moving
east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cumberland around 735 AM CDT.
Other locations impacted by this tornadic thunderstorm include Wiota,
Lake Anita State Park, Cumberland, Anita, Anita Municipal Airport,
Massena, and Bridgewater.
This includes Interstate 80 near mile marker 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This is a dangerous storm, capable of producing large hail driven by
severe winds! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! If you are caught outdoors, cover your head and
neck.
&&
LAT...LON 4126 9497 4137 9499 4150 9467 4125 9460
TIME...MOT...LOC 1231Z 262DEG 34KT 4133 9491
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Lee066
WWUS53 KDMX 211237
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
737 AM CDT Tue May 21 2024
IAC001-029-211300-
/O.CON.KDMX.TO.W.0034.000000T0000Z-240521T1300Z/
Cass IA-Adair IA-
737 AM CDT Tue May 21 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR EAST
CENTRAL CASS AND NORTHWESTERN ADAIR COUNTIES...
At 737 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Cumberland, or 10 miles southeast of Atlantic,
moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Cass and northwestern Adair Counties, including the
following locations... Lake Anita State Park, Anita, Anita Municipal
Airport, and Cumberland.
This includes Interstate 80 near mile marker 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This is a dangerous storm, capable of producing large hail driven by
severe winds! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! If you are caught outdoors, cover your head and
neck.
&&
LAT...LON 4128 9490 4137 9491 4150 9467 4125 9460
TIME...MOT...LOC 1237Z 262DEG 34KT 4134 9483
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Lee471 WWUS53 KDMX 211258 SVSDMX Severe Weather Statement National Weather Service Des Moines IA 758 AM CDT Tue May 21 2024 IAC001-029-211307- /O.EXP.KDMX.TO.W.0034.000000T0000Z-240521T1300Z/ Cass IA-Adair IA- 758 AM CDT Tue May 21 2024 ...THE TORNADO WARNING FOR EAST CENTRAL CASS AND NORTHWESTERN ADAIR COUNTIES WILL EXPIRE AT 800 AM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 100 PM CDT for southwestern Iowa. Remember, a Severe Thunderstorm Warning still remains in effect for the area until 815 AM. LAT...LON 4128 9490 4137 9491 4150 9467 4125 9460 TIME...MOT...LOC 1257Z 262DEG 34KT 4137 9458 $$ Lee
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 21, 6:44 AM CDT, 40 minutes earlier. Its key messages:
- Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area.
- Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms.
Area forecast discussion, May 21, 6:44 AM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 644 AM CDT Tue May 21 2024 ...Updated for the 12z Aviation Discussion... .KEY MESSAGES... - Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area. - Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms. && .DISCUSSION... Issued at 345 AM CDT Tue May 21 2024 As expected, storms have continued to fester through the early morning hours as our well-advertised low pressure system continues to steadily make it’s way towards the state. Primary impacts with the overnight convection have been large amounts of rainfall and strong winds, with sporadic reports of hail. These storms are expected to remain over the area through most of the morning hours, as the warm air advection wing continues to slowly push north and a 30 to 40 kt LLJ provides a continual stream of moisture and ascent overhead. In addition to storms ongoing over the forecast area, we also continue to watch the evolution of a potential MCS currently in central Nebraska that will be making it’s way towards the state through the next few hours. High resolution models have struggled to capture how this feature will evolve, but most agree it will ride along the warm air advection wing, being fueled by the 45 to 50 kt LLJ to it’s south. The differences in guidance are with how it behaves upon reaching Iowa. Most recent guidance suggests that the MCS will shoot north along the warm front, ingesting the storms in it’s path but also heading into more overturned air where convection has occurred all night. This solution would somewhat limit the wind potential of the system, confining it to areas along the southern edge of the overnight convection where the better surface instability resides. However, there have been hints of this MCS staying further south near the outflow boundary, still rooted to the LLJ and further into the warmer, untapped air to the south. Should this solution pan out, the severe wind risk would be much higher as the MCS would stay within the better surface instability and along the better shear axis. High resolution guidance is notoriously bad at resolving nocturnal MCS’, so will be watching observations very closely through the morning hours. After the morning MCS passes through, all eyes will be on the surface low pressure system that will be lifting northeast through the state and dragging the cold front behind it. For our area, most of the storms today will be initiated along this boundary as it arrives in our west around 18-19z and quickly progresses east through the afternoon. These will be fast moving storms, with the front through our area and already into eastern Iowa by 00z. The current expectation is for storms to initially begin as discreet supercells, taking advantage of the 3000+ J/kg of SBCAPE and the 50- 60 kts of 0-6 km shear ahead of the line. However, with shear vectors oriented roughly parallel to slightly off the boundary, would expect storms to eventually congeal and grow upscale into a QLCS type of structure. This will be most likely further east in the forecast area, with discrete convection expected in the west. All severe hazards will be possible through the period and with both storm modes. Of course, with large amounts of instability present and strong flow aloft, storms will be organized and capable of producing damaging winds and large hail, with an emphasis on wind, should the system grow upscale. Likewise, with 200 to 300 m2/s2 of 0-500 m and 0-1 km of SRH there will be plenty of low level shear for rotating storms and the sub-500 m LCLs with surface based instability will help with stretching and tornado production. The limiting factor for tornadoes will be the northeast storm motions not being completely favorable for streamwise ingest, but the large amounts of shear present will still help to mitigate the less favorable storm motions. Finally, the icing on the cake will be the anomalously high PWATs of 1.5 to 1.7 inches, making for efficient rainfall production. Fortunately, fast storm motions and progressive storms will lessen the flash flood potential for most, however, areas that have been primed with heavy rainfall overnight will be susceptible for flash flooding this afternoon. All of this has warranted a nearly area-wide upgrade to a moderate risk (level 4 of 5) for severe weather from the storm prediction center, with the possibility significant hail and wind, as well as a few strong tornadoes. Beyond today, things quiet down through the remainder of the week before we see the return of shower and storm chances on Friday. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 634 AM CDT Tue May 21 2024 Busy weather day with multiple rounds of storms likely. Confidence is lowest in how storms will evolve this morning, but northern sites (KMCW, KFOD, and KALO) will likely see periods of rain and occasional thunderstorms for much of the morning, with expected timing reflected in TAFs. Southern sites will be more dependent on how a line of storms evolves over the next few hours. Southern extent has recently been further than expected, so have included some timing at KDSM for when this passes through (roughly around 1400 UTC). Lightning, lowered visibility and strong, variable winds are all possible as these pass. There may be a brief lull in storms mid-day, especially at southern sites (KDSM and KOTM) before a more predictable line of severe storms passes over the area this afternoon. All hazards are possible with these storms, including damaging winds, large hail, heavy rainfall and tornadoes. Fortunately, storms will be moving quickly and should only impact any given site for an hour or two. Expected timing is reflected in TAFs. Aside from the storms, strong non-thunderstorm winds are expected to develop through the day and may continue into the night, even after storms depart. With the uncertainty of storm evolution today, amendments will be needed and issued as necessary to reflect the latest trends in storms. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for IAZ004>007-015>017- 023>028-033>039-044>050-057>062-070>075-081>083-092. && DISCUSSION...Dodson AVIATION...Dodson
Hazardous weather outlook, May 21, 3:44 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 344 AM CDT Tue May 21 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-220845- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 344 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Thunderstorms from overnight are expected to linger through the morning with damaging winds and flash flooding the primary threats. Additional storms are expected to develop during the afternoon with tornadoes, damaging winds, flash flooding, and large hail all possible. The worst of the storms will be primarily after 3pm. Winds could gust over 40mph at times as storms exit. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed at times today.
In the hours before
Local storm report, May 21, 3:38 AM CDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
338 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM Tstm Wnd Dmg Cedar Falls 42.52N 92.45W
05/21/2024 Black Hawk IA Public
Large branch down near UNI. Public report
via social media.
&&
revSpecial weather statement, May 21, 4:12 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Des Moines IA
412 AM CDT Tue May 21 2024
IAZ047-048-060-073-210945-
Boone IA-Story IA-Polk IA-Warren IA-
412 AM CDT Tue May 21 2024
...STRONG THUNDERSTORMS WILL IMPACT POLK...SOUTHERN STORY...
SOUTHEASTERN BOONE AND NORTHWESTERN WARREN COUNTIES THROUGH 445 AM
CDT...
At 410 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Ankeny, moving slowly south at 15 mph.
HAZARD...Additional heavy rainfall of one to two inches per hour.
SOURCE...Radar indicated.
IMPACT...Considerable ponding of water on streets and roadways, low
visibilities, and rises in small streams and creeks. This
may impact travel during the morning commute.
Locations impacted include...
Des Moines, Ames, West Des Moines, Ankeny, Urbandale, Johnston,
Clive, Altoona, Norwalk, Pleasant Hill, Grimes, Nevada, Windsor
Heights, Carlisle, Bondurant, Polk City, Huxley, Saylorville,
Mitchellville, and Slater.
This includes the following highways...
Interstate 35 between mile markers 67 and 72, and between mile
markers 87 and 113.
Interstate 80 between mile markers 122 and 149.
Interstate 235 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4186 9327 4186 9335 4160 9335 4160 9333
4150 9333 4150 9379 4201 9380 4204 9324
TIME...MOT...LOC 0910Z 356DEG 12KT 4171 9356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SmallLocal storm report, May 21, 5:52 AM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
552 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM Flash Flood 4 WNW Luther 41.99N 93.88W
05/21/2024 Boone IA Law Enforcement
Canyon road impassable due to water on
roads.
&&
DodsonLocal storm report, May 21, 6:49 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
649 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Flash Flood 2 N Panora 41.72N 94.37W
05/21/2024 Guthrie IA Emergency Mngr
Washed out gravel roads and road closures
due to water over the road in the area.
&&
JAZLocal storm report, May 21, 6:51 AM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
651 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Flash Flood 5 SSW Bagley 41.78N 94.48W
05/21/2024 Guthrie IA Emergency Mngr
160th St in the Springbrook State Park area
closed due to water over the road.
&&
JAZLocal storm report, May 21, 6:54 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
654 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM Flash Flood Newton 41.70N 93.05W
05/21/2024 Jasper IA Emergency Mngr
Considerable flooding in trailer park.
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:16 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:09 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin, Wright | 8 hr |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:26 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 5 hr |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 8:57 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Grundy, Hardin, Marshall, Tama | 2 hr |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:07 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Taylor, Union | 53 min |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:19 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 41 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.